Alert archive / Louisiana / Special Weather Statements in 2021
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at May 10, 2021, 7:47 AM CDT for Saint Landry Parish, Louisiana. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2021, 7:47 AM CDT (12:47 UTC)
- Expired
- May 10, 2021, 8:00 AM CDT
- In force
- 13 min
- Issued by
- NWS Lake Charles, LA
County Saint Landry Parish, LA
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 0.8 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1821 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 536 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 11.6
The text
As transmitted.
423
WWUS84 KLCH 101247
SPSLCH
Special Weather Statement
National Weather Service Lake Charles LA
747 AM CDT Mon May 10 2021
LAZ033-045-101300-
St. Landry LA-Upper St. Martin LA-
747 AM CDT Mon May 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ST. LANDRY PARISH
UNTIL 800 AM CDT...
At 746 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northeast of Port Barre to near Krotz
Springs. Movement was east at 35 mph.
Pea size hail and wind gusts up to 50 mph will be possible with these
storms.
Locations impacted include...
Krotz Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3042 9189 3063 9193 3068 9173 3067 9173
3066 9175 3063 9174 3062 9175 3056 9176
3051 9173 3051 9175 3050 9175 3050 9170
3048 9169 3047 9167 3045 9165 3045 9169
TIME...MOT...LOC 1246Z 271DEG 31KT 3061 9184 3048 9183
$$
TinglerWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at May 10, 6:22 AM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, May 10, 6:22 AM CDT, 1 hour 25 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 622 AM CDT Mon May 10 2021 .AVIATION...Rain and scattered thunderstorms can be expected through the period. This may cause periods of lower vis. MVFR or possibly IFR ceilings will occur during the period. Winds may be gusty in storms, however speeds will generally be around 10kts or less. && .PREV DISCUSSION... /issued 456 AM CDT Mon May 10 2021/ DISCUSSION... Early this morning an outflow boundary from previous evening convection had settled across the I-10 corridor extending back west into interior southeast Texas. Ongoing showers and thunderstorms continue from near Lake Charles east to Lafayette and New Iberia. Elsewhere...new activity was forming across interior southeast Texas and moving eastward into Vernon and Rapides parishes. A slight risk of severe storms continues up until 7 am this morning which mainly includes large hail or damaging winds. Over the next several hours...instability and plenty of moisture should allow additional development to spread across the area with the potential of localized flooding where cells continue to train across the same area. PW's are running around 1.75 to 2 inches which would support possible flooding even if upper dynamics are not particularly supportive. Isolated 3 to 5 inch rains cannot be ruled out where the training bands form. Rain should begin to taper off later this morning with drier conditions expected this afternoon. We cannot rule out a marginally severe storm later this morning through tonight. A weak front will move south into our northern areas tonight but stall on Tuesday. As an upper level short wave moves north and east of us Tuesday night...this should drive the front down to the coast by early Wednesday morning. Showers and thunderstorms basically increase across the area Tuesday through mid week. Northerly drier flow should finally make its present known Thursday as rains finally move off to the east. High pressure will settle in Friday and Saturday with rain chances returning Sunday with the warm front and gulf opening back up ahead of the next cool front which will be just north of the area late Sunday night. MARINE... Surface high pressure ridging westward across the northwest gulf will provide for a onshore flow through early mid week as a slow moving frontal boundary stalls near the Gulf coast. Scattered showers and thunderstorms today will become more widespread by Wednesday when the front finally passes through the coastal waters. Drier weather and offshore flow then develops behind the front Thursday afternoon with onshore flow returning by Friday night. && .PRELIMINARY POINT TEMPS/POPS... AEX 80 64 77 63 / 70 30 90 80 LCH 86 72 84 69 / 80 20 60 70 LFT 84 72 84 69 / 70 20 70 70 BPT 86 72 84 67 / 70 20 50 70 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && AVIATION...05
Hazardous weather outlook, May 10, 5:23 AM CDT, 2 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 523 AM CDT Mon May 10 2021 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-111030- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 523 AM CDT Mon May 10 2021 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Today and tonight. The area will be in a marginal risk for isolated severe storms today and tonight. Hail and damaging winds are possible. Otherwise... localized heavy rains and flooding are possible especially where thunderstorms train over the same area this morning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. Showers and thunderstorms are expected to remain ever present Tuesday through all of Wednesday. Clearing and drier air to settle in Thursday afternoon through Saturday. The warm front and gulf open back up on Sunday across the area which will allow scattered showers and thunderstorms to redevelop. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-111030- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 523 AM CDT Mon May 10 2021 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Showers and thunderstorms will increase Tuesday through mid week as a cool front approaches and then moves through the coastal waters Wednesday and Wednesday night. Rains will taper off from west to east on Thursday. High pressure and drier air settles in Friday and Saturday. Scattered showers and thunderstorms return on Sunday as a warm front lifts northward. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 10, 3:45 AM CDT, 4 hours 2 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
345 AM CDT Mon May 10 2021
LAZ027-028-100915-
Vernon LA-Rapides LA-
345 AM CDT Mon May 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN RAPIDES AND NORTHEASTERN
VERNON PARISHES UNTIL 415 AM CDT...
At 345 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Hutton to near Slagle. Movement was east at 40
mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Alexandria, Boyce, Hineston, Lena, Alexandria International Airport,
Slagle, Lacamp, Timber Trails, Hutton, Clifton, Flatwoods, Otis,
Elmer, Leander, Sieper, Gardner, Calcasieu, Simpson and Mcnary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3149 9270 3150 9268 3147 9271 3145 9270
3145 9268 3143 9269 3142 9268 3140 9269
3139 9263 3142 9248 3099 9256 3117 9315
3137 9313 3137 9303 3135 9295 3137 9295
3137 9292 3139 9291 3139 9289 3152 9272
TIME...MOT...LOC 0845Z 279DEG 35KT 3134 9303 3118 9305
TinglerSpecial weather statement, May 10, 4:36 AM CDT, 3 hours 11 minutes before
Special Weather Statement National Weather Service Lake Charles LA 436 AM CDT Mon May 10 2021 LAZ028-029-101000- Avoyelles LA-Rapides LA- 436 AM CDT Mon May 10 2021 ...SPECIAL WEATHER STATEMENT... At 435 AM CDT, Doppler radar was tracking a strong thunderstorm 7 miles northeast of Elmer, or 9 miles south of Alexandria International Airport, moving east at 40 mph. Pea size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Alexandria, Pineville, Effie, Lecompte, Hessmer, Echo, Elmer, Poland, Kolin, Centerpoint, Ruby, Deville and Woodworth. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3112 9271 3128 9268 3134 9212 3099 9211 TIME...MOT...LOC 0935Z 272DEG 35KT 3119 9257 Tingler
Special weather statement, May 10, 6:17 AM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
617 AM CDT Mon May 10 2021
LAZ029-031>033-101200-
St. Landry LA-Avoyelles LA-Evangeline LA-Allen LA-
617 AM CDT Mon May 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR EVANGELINE...SOUTHWESTERN
AVOYELLES...NORTHWESTERN ST. LANDRY AND NORTHEASTERN ALLEN PARISHES
UNTIL 700 AM CDT...
At 617 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Glenmora to near Allen Parish Airport.
Movement was east at 30 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Oakdale, Ville Platte, Bunkie, Mamou, Turkey Creek, Morrow, Pine
Prairie, Chataignier, Evergreen, Plaucheville, Bayou Chicot, Goudeau,
Indian Lake, Chicot State Park, Allen Parish Airport, Whiteville,
Swords, Beaver, Reddell and Bond.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3096 9193 3049 9225 3066 9282 3090 9267
3089 9251 3091 9248 3095 9248 3097 9244
TIME...MOT...LOC 1117Z 281DEG 26KT 3095 9253 3070 9270
TinglerSpecial weather statement, May 10, 7:23 AM CDT, 24 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
723 AM CDT Mon May 10 2021
LAZ033-101245-
St. Landry LA-
723 AM CDT Mon May 10 2021
...SPECIAL WEATHER STATEMENT...
At 723 AM CDT, Doppler radar was tracking a strong thunderstorm over
Palmetto, moving east at 30 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Melville, Palmetto, Bayou Current, Washington and Lebeau.
LAT...LON 3066 9175 3063 9174 3062 9175 3056 9176
3059 9206 3082 9197 3082 9181 3076 9175
3074 9176 3071 9173 3068 9174 3067 9173
TIME...MOT...LOC 1223Z 276DEG 27KT 3072 9191
TinglerSpecial weather statement, May 10, 7:27 AM CDT, 20 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
727 AM CDT Mon May 10 2021
LAZ033-045-101300-
St. Landry LA-Upper St. Martin LA-
727 AM CDT Mon May 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ST. MARTIN AND
SOUTHEASTERN ST. LANDRY PARISHES UNTIL 800 AM CDT...
At 727 AM CDT, Doppler radar was tracking a strong thunderstorm near
Leonville, moving east at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Opelousas, Krotz Springs, Leonville, Arnaudville, Sunset, Port Barre,
Grand Coteau and Atchafalaya National Wildlife Refuge.
LAT...LON 3041 9218 3044 9218 3044 9221 3059 9211
3057 9176 3051 9173 3051 9175 3050 9175
3050 9170 3048 9169 3047 9167 3044 9164
3039 9162 3036 9165 3035 9163 3034 9163
TIME...MOT...LOC 1227Z 276DEG 27KT 3051 9201
TinglerSpecial weather statement, May 10, 7:47 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
747 AM CDT Mon May 10 2021
LAZ033-045-101300-
St. Landry LA-Upper St. Martin LA-
747 AM CDT Mon May 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ST. LANDRY PARISH
UNTIL 800 AM CDT...
At 746 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northeast of Port Barre to near Krotz
Springs. Movement was east at 35 mph.
Pea size hail and wind gusts up to 50 mph will be possible with these
storms.
Locations impacted include...
Krotz Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3042 9189 3063 9193 3068 9173 3067 9173
3066 9175 3063 9174 3062 9175 3056 9176
3051 9173 3051 9175 3050 9175 3050 9170
3048 9169 3047 9167 3045 9165 3045 9169
TIME...MOT...LOC 1246Z 271DEG 31KT 3061 9184 3048 9183
TinglerThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:22 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Vernon | 53 min |
| May 9, 8:17 PM CDT | Special Weather Statement | LCH | Allen | 43 min |
| May 9, 8:51 PM CDT | Special Weather Statement | LCH | Rapides | 39 min |
| May 9, 9:55 PM CDT | Special Weather Statement | LCH | Evangeline | 50 min |
| May 9, 10:09 PM CDT | Special Weather Statement | LCH | Allen | 51 min |
| May 10, 12:33 AM CDT | Special Weather Statement | LCH | Saint Martin | 27 min |
| May 10, 3:08 AM CDT | Special Weather Statement | LCH | Vernon | 37 min |
| May 10, 3:45 AM CDT | Special Weather Statement | LCH | Rapides | 30 min |
| May 10, 4:36 AM CDT | Special Weather Statement | LCH | Rapides | 24 min |
| May 10, 4:48 AM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Rapides | 45 min |
| May 10, 6:17 AM CDT | Special Weather Statement | LCH | Evangeline | 43 min |
| May 10, 6:40 AM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Evangeline, Saint Landry | 25 min |
| May 10, 7:23 AM CDT | Special Weather Statement | LCH | Saint Landry | 22 min |
| May 10, 7:27 AM CDT | Special Weather Statement | LCH | Saint Landry | 33 min |
| May 10, 8:00 AM CDT | Special Weather Statement | LCH | Saint Landry | 15 min |
| May 10, 8:33 AM CDT | Special Weather Statement | LCH | Saint Martin | 27 min |
| May 10, 10:08 AM CDT | River Flood Warning | LCH | Beauregard, Vernon | 5 days |
| May 10, 10:08 AM CDT | River Flood Warning | LCH | Beauregard, Vernon | 38 days |
| May 10, 6:33 PM CDT | Special Weather Statement | LCH | Avoyelles | 57 min |
| May 9, 8:48 PM CDT | Special Weather Statement | LCH | Tyler | 42 min |
| May 9, 9:30 PM CDT | Special Weather Statement | LCH | Jasper | 45 min |
| May 10, 9:03 AM CDT | Areal Flood Warning | LCH | Newton | 34 hr |
| May 10, 6:05 PM CDT | Special Weather Statement | LCH | Tyler | 55 min |
Nearby
Special Weather Statements in Louisiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.